MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Arrhythmia (1721); Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Myocardial Infarction (1969); Obstruction/Occlusion (2422); Respiratory Failure (2484)
Date of Event 02/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, the patient with multiple coronary artery lesions.Pre-dilatation was performed in the 80% in-stent restenosed mid right coronary artery (rca) and a 2.5x15mm xience sierra stent was implanted with acceptable results.Following, a cutting/scoring balloon catheter treated the proximal left anterior descending (lad) coronary artery, 80% stenosed lesion and a 3.5x38mm xience sierra stent was implanted with acceptable results.Following, a cutting/scoring balloon catheter treated the right posterior descending artery (rpda), 90% stenosed lesion and a 3.5x18mm xience sierra stent was implanted with acceptable results.Timi flow iii and 0% residual stenosis was observed post-procedure.In late (b)(6) / early (b)(6) of 2021, the patient had 6 episodes of ischemic heart disease (ihd) and had been gaining weight after each session.His chest pain waxed and waned during this time.On wednesday (b)(6) 2021, when the patient arrived for his follow-up, he was hypotensive and sent to the emergency room.He was in heart block grade iii with st elevation and elevated cardiac enzymes.The patients went into pulseless electric activity (pea) arrest.Cardiopulmonary resuscitation was performed, and spontaneous circulation was restored.The patient was intubated and ventilated.The patient was admitted to the hospital following asystolic cardiac arrest and was sent to the cardiac catheterization lab for urgent cardiac catheterization while on maximal vasopressor support.Medications had been provided and an emergent percutaneous coronary intervention was performed in the proximal rca, 95% occluded lesion on (b)(6) 2021.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of angina, arrhythmia, hypotension, ischemia, myocardial infarction, occlusion, and respiratory failure are listed in the xience sierra, everolimus eluting coronary stent system, instructions for use, as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Subsequent to the final mdr report, additional information was provided.In late february / early march of 2021, the patient had 6 episodes of intermittent hemodialysis (ihd) and had been gaining weight after each session.The patient was re-hospitalized with chest pain and hypotension, and was determined to be in respiratory arrest with heart block grade iii.St elevation and elevated cardiac enzymes were noted, concerning for myocardial infarction.The patient underwent urgent cardiac catheterization to treat occlusion while on maximal vasopressor support.The patient went into pulseless electric activity arrest.Cardiopulmonary resuscitation was performed, and spontaneous circulation was restored.The patient was intubated and ventilated.The event resolved on (b)(6) 2021.No additional information was provided.
 
Additional Manufacturer Narrative
See b5 for additional information.B5 - describe event or problem: updated.H6: health effect - clinical code 1942 (ischemia) was removed.H10 - additional mfg narrative: updated.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key11614405
Report Number2024168-2021-02728
Device Sequence Number14215965
Product Code NIQ
UDI-Device Identifier08717648227097
UDI-Public08717648227097
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model Number1550250-15
Device Catalogue Number1550250-15
Device Lot Number0010841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/28/2021
02/14/2023
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/17/2021
02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 XIENCE SIERRA STENTS; 2 XIENCE SIERRA STENTS
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Disability; Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityHispanic
Patient RaceBlack Or African American